Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 22, 2020, 1:45 PM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 22, 2020, 3:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 1:45 PM CST (19:45 UTC)
- In effect from
- Dec 22, 2020, 3:00 PM CST
- Expired
- Dec 23, 2020, 1:16 AM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3105 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS74 KMAF 221945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 145 PM CST Tue Dec 22 2020 NMZ027-TXZ270-231300- /O.NEW.KMAF.HW.W.0056.201222T2100Z-201223T1400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Including the cities of Queen and Guadalupe Mountains NP 1245 PM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains Above 7000 Feet. * WHEN...Until 7 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
334 WWUS74 KMAF 222120 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 320 PM CST Tue Dec 22 2020 NMZ027-TXZ270-231100- /O.CON.KMAF.HW.W.0056.000000T0000Z-201223T1400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Including the cities of Queen and Guadalupe Mountains NP 220 PM MST Tue Dec 22 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains Above 7000 Feet. * WHEN...Until 7 AM MST Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Hikers and campers outdoors should exercise caution in this area, as winds could cause tree damage. Use caution if you must drive. Aircraft exercise caution flying in this area. Monitor the latest forecasts and warnings for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/maf
197 WWUS74 KMAF 230716 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 116 AM CST Wed Dec 23 2020 NMZ027-TXZ270-230830- /O.CAN.KMAF.HW.W.0056.000000T0000Z-201223T1400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Including the cities of Queen and Guadalupe Mountains NP 1216 AM MST Wed Dec 23 2020 ...HIGH WIND WARNING IS CANCELLED... High winds have decreased in the Guadalupe Mountains. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 22, 11:19 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 22, 11:19 AM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1119 AM CST Tue Dec 22 2020 .DISCUSSION... Please see the 18z aviation discussion below. && .AVIATION... Prevailing VFR next 24 hrs. Highlights of period are increasing WSW winds areawide this afternoon ahead of next trough. Winds will remain elevated overnight at KMAF and eventually at KFST when LLJ strengthens ahead of gradient pattern associated with trough. Pre-frontal wind shift at northern terminals b/w 13-15z with cold front at very end of period. Further TAF issuance will highlight front with successive updates. && PREV DISCUSSION... /issued 308 AM CST Tue Dec 22 2020/ DISCUSSION... Upper ridge axis moves over TX today as upper trough over ID and NV swings east reaching the Northern Rockies later in the day. The center of this trough will move onto the plains Wednesday and then into the Great Lakes region as the backside of the trough swings down across NM and TX. As this trough passes by high pressure will once again build in from the west Thursday. A southern stream trough will move over CA late Thursday and into NM by late Friday and into W TX early Saturday. After that high pressure returns. Temperatures will be warmer today with highs into the 70s as a SW wind and abundant sunshine combine. A cold front will blow through the area Wednesday knocking highs back down to around normal. Thursday morning will be the coldest of the week with lows in the teens and 20s. Will have very dry air in place Thursday with dewpts down into the single digits. Temperatures begin to recover Friday and remain warm through the weekend. Could briefly get near high wind conditions today at GDP with SW flow... have raised speeds... and again Wednesday night as the front pushes through. However both times look to stay below warning criteria so no watches/warnings planned. Kept the forecast dry so there will be no winter wx travel concerns across the region. FIRE WEATHER... Temperatures will be around 10 degrees above normal today. Low relative humidity values of 15 percent or less will be across much of West Texas and Southeast New Mexico today. Strong southwest winds are expected today across the Guadalupe Mountains. RFTI values up to 6 are also expected today in the Guadalupe Mountains. This will result in near critical fire weather conditions today in the Guadalupe Mountains so will issue a Fire Danger Statement for this area. ERC values are below the 70th percentile across this area which will hinder fire weather conditions somewhat. Improving conditions are expected on Wednesday with the passage of a cold front. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 41 55 23 56 / 0 0 0 0 Carlsbad 38 60 18 55 / 0 0 0 0 Dryden 43 73 29 59 / 0 0 0 0 Fort Stockton 44 64 26 57 / 0 0 0 0 Guadalupe Pass 39 54 24 49 / 0 0 0 0 Hobbs 35 53 19 53 / 0 0 0 0 Marfa 32 62 14 54 / 0 0 0 0 Midland Intl Airport 41 56 23 55 / 0 0 0 0 Odessa 41 57 23 55 / 0 0 0 0 Wink 36 61 20 56 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/87
Hazardous weather outlook, Dec 22, 1:17 PM CST, 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 117 PM CST Tue Dec 22 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 117 PM CST Tue Dec 22 2020 /1217 PM MST Tue Dec 22 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High Wind Warning is in effect late this afternoon through the overnight hours in the higher elevations of the Guadalupe mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020High Wind Warnings in New Mexico, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.